MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER OPTION TYPE 1 TPR SLEVE -3; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER OPTION TYPE 1 TPR SLEVE -3; HIP PROSTHESIS
Catalog Number 650-1065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: cer bioloxd option hd 28mm; item# 650-1055; lot# unknown the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately nine years and six months post implantation, the patient was revised for leg length discrepancy.It was indicated that the patient required longer head length.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information the following sections were updated: b4, b5, g3, g6, h1, h2, h6, h11.Visual examination of the pictures identified a ceramic head, taper adaptor and dual mobility liner.The parts were returned assembled.There is what appears to be metal transfer to the ceramic head and damage to the taper adaptor, likely caused during the revision surgery when removing from the stem taper.Nothing can be gained from the photo regarding the reported event of leg length discrepancy.A review of the device manufacturing records could not be performed due to missing lot number.Review of the complaint history found no additional related complaints for these items.Radiographs were provided assessed images for left hip.Images were not submitted to a radiologist as they do not provide full bilateral leg length images to fully assess the discrepancy.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA CER OPTION TYPE 1 TPR SLEVE -3
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19257901
Report Number3002806535-2024-00161
Device Sequence Number2581823
Product Code LZO
UDI-Device Identifier00887868271472
UDI-Public(01)00887868271472
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number650-1065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale